Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 25, 2012, 6:41 PM CST for St. Mary Parish, Louisiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 6:41 PM CST (00:41 UTC)
- Expired
- Feb 26, 2012, 9:12 AM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County St. Mary Parish, LA
The river
Written for the forecast point Atchafalaya River at Morgan City (MCGL1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
894 WGUS44 KLIX 260041 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 641 PM CST SAT FEB 25 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC101-261800- /O.NEW.KLIX.FL.W.0040.120226T0041Z-120226T1800Z/ /MCGL1.1.ER.000000T0000Z.120226T0000Z.120226T1200Z.NO/ 641 PM CST SAT FEB 25 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE ATCHAFALAYA RIVER AT MORGAN CITY. * UNTIL SUNDAY AFTERNOON. * AT 6:00 PM SATURDAY THE STAGE WAS 4.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL IS EXPECTED TO FALL BELOW FLOOD STAGE BY NOON TOMORROW. THE RIVER IS THEN EXPECTED TO FALL TO A STAGE OF 3.3 FEET BY WEDNESDAY MORNING FEBRUARY 29TH. * IMPACT...AT 4.0 FEET...THE IMPACT ON RIVER SIDE INDUSTRY WILL LESSEN AS THE RIVER BEGINS TO RECEDE. $$
1 follow-up statement
818 WGUS84 KLIX 261512 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 912 AM CST SUN FEB 26 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAC101-261542- /O.CAN.KLIX.FL.W.0040.000000T0000Z-120226T1800Z/ /MCGL1.1.ER.000000T0000Z.120226T0000Z.000000T0000Z.NO/ 912 AM CST SUN FEB 26 2012 THE FLOOD WARNING IS CANCELLED FOR THE ATCHAFALAYA RIVER AT MORGAN CITY. * AT 8:00 AM SUNDAY THE STAGE WAS 3.9 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE. NO FLOODING IS EXPECTED OR FORECAST. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 25, 3:39 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 25, 3:39 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CST SAT FEB 25 2012
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE MISSISSIPPI RIVER VALLEY AT MID
AFTERNOON. UPPER SHORTWAVE VERY APPARENT ON WATER VAPOR IMAGERY
OVER SOUTH TEXAS LIFTING TOWARD THE AREA. LARGE AREA OF CLOUDS
MOVING ACROSS THE AREA. WHILE THERE ARE ECHOES ON RADAR...VERY DRY
AIRMASS IS CAUSING PRECIPITATION TO EVAPORATE ALOFT. BASES OF
PRECIPITATION ECHOES APPEAR TO BE AROUND 8000 FEET. MOST
TEMPERATURE READINGS BETWEEN 55 AND 60 DEGREES. DEW POINTS RANGING
FROM AN ARID 14 DEGREES AT MCCOMB TO MID 30S ALONG THE SOUTH
LOUISIANA COAST. WINDS GENERALLY UNDER 10 MPH.
&&
.SHORT TERM...
SHORTWAVE WILL WEAKEN TONIGHT AS IT MOVES INTO CONFLUENT FLOW
ACROSS THE AREA. MOST PRECIPITATION WILL REMAIN OVER THE
GULF...BUT THERE WILL BE SOME PRECIPITATION OVER ABOUT SOUTHEAST
2/3 OF THE AREA. WITH THE EXTREMELY DRY AIRMASS...MOST WILL
EVAPORATE BEFORE REACHING THE SURFACE. SHORTWAVE WILL MOVE EAST OF
THE AREA DURING THE MORNING ON SUNDAY...ENDING THE THREAT OF
PRECIPITATION FOR ABOUT 24 HOURS.
SOME DIFFERENCE IN MODEL SOLUTIONS ON MONDAY...ECMWF AND GFS SHOW
INDICATIONS OF PRECIPITATION FROM ISENTROPIC LIFT ON THE LEADING
EDGE OF MOISTURE RETURN. NAM SOLUTION IS DRY. WILL CARRY SMALL
POPS IN AGREEMENT WITH ECMWF/GFS SOLUTIONS FOR MONDAY...AND
CONTINUE CHANCES IN WARM ADVECTION PER GFS SOLUTION INTO TUESDAY.
TEMPERATURES WILL TREND TOWARD THE WARMER GUIDANCE FOR MINS OVER
THE NEXT COUPLE OF NIGHTS. WILL GO BELOW THE WARMER GUIDANCE ON
HIGHS THE NEXT TWO DAYS. 35
&&
.LONG TERM...
MEDIUM RANGE IN FAIRLY DECENT AGREEMENT WITH A FRONTAL SYSTEM
AFFECTING AREAS MAINLY TO THE NORTH ON WEDNESDAY...AND A STRONGER
FRONT FRIDAY NIGHT INTO SATURDAY MORNING. WILL HOLD OFF ON HIGH
POPS UNTIL MINOR TIMING DIFFERENCES RESOLVE ON THE FRIDAY NIGHT
EVENT. WEDNESDAY COULD EVEN END UP BEING A NON EVENT PRECIPITATION
WISE. TEMPERATURES WILL AVERAGE 5 TO 10 DEGREES ABOVE NORMAL UNTIL
FRIDAY NIGHTS FRONTAL PASSAGE. 35
&&
.AVIATION...
VFR CONDITIONS EXPECTED TO PERSIST THROUGH THE EVN AND OVERNIGHT
HRS. WIDESPREAD MID AND HIGH CLOUDS WILL CONTINUE TO MOVE OVER THE
AREA THROUGH THE NIGHT. EVEN A FEW LOWER CLOUDS WILL TRY TO MOVE
IN AROUND 10-15Z TOMORROW AS MOISTURE RETURNS. THERE IS QUITE OF
BIT OF ECHOS ON THE RADAR BUT THE ATMOSPHERE IS TOO DRY AND WE ARE
ONLY SEEING VIRGA AT THIS TIME. THAT SAID THE AIRMASS WILL MOISTEN
UP OVERNIGHT AND THERE MAY EVEN BE A FEW SPRINKLES ACROSS THE LA
COAST WHICH COULD IMPACT HUM IN THE EARLY MORNING HRS. /CAB/
&&
.MARINE...
WIND FIELD HAS WEAKENED CONSIDERABLY TODAY...AND WILL ONLY CARRY
EXERCISE CAUTION FOR THE OUTER WATERS TONIGHT. AS SHORTWAVE MOVES
THROUGH THE AREA...WINDS WILL INCREASE AGAIN AROUND SUNRISE AND
WILL HAVE ADVISORY IN EFFECT FOR SUNDAY AND SUNDAY EVENING FOR ALL
BUT THE TIDAL LAKES AND MISSISSIPPI SOUND. EASTERN WATERS MAY NEED
ADVISORY CARRIED INTO TUESDAY BEFORE WIND FIELD RELAXES SLIGHTLY. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 39 65 48 67 / 20 10 10 30
BTR 43 67 53 68 / 20 10 10 40
ASD 41 65 53 69 / 40 20 10 40
MSY 47 66 55 69 / 40 20 10 40
GPT 43 64 53 69 / 40 20 10 30
PQL 39 64 49 69 / 40 30 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO MIDNIGHT MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
&&Hazardous weather outlook, Feb 25, 4:02 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 402 PM CST SAT FEB 25 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-262215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 402 PM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OUTER COASTAL WATERS TONIGHT FOR WINDS OF 15 TO 20 KNOTS. FLOOD WARNINGS CONTINUE FOR SEVERAL RIVERS INCLUDING THE PEARL. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS ON OUR WEBSITE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL DEVELOP IN THE GULF OF MEXICO AND MOVE NORTHEAST THROUGH SUNDAY. AS THE LOW INTERACTS WITH THE RETREATING HIGH PRESSURE...STRONG WINDS WILL RESULT. WINDS NEAR 20 KNOTS WILL CONTINUE THE NEED FOR A SMALL CRAFT ADVISORY SUNDAY AND SUNDAY NIGHT. FLOOD WARNINGS WILL CONTINUE FOR SEVERAL RIVERS INCLUDING THE PEARL. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS ON OUR WEBSITE FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.